Michigan, 2001Tornado in Michigan, May 25, 2001
May 25, 2001 · NWS IWX · 1 event in 1 county or zone
1 tornado, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before the first event at May 25, 2:05 AM EST, 8 hours 18 minutes earlier.
Area forecast discussion, May 25, 2:05 AM EST, 8 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
205 AM EST FRI MAY 25 2001
SAME STORY AS PAST FEW DAYS WITH CUT-OFF LOW PRES COMBINED WITH S/W
AND DAYTIME HEATING TO PRODUCE SHRA/TSRA.
AT 06Z LO CENTERED NEAR PIA AND DRIFTING SLOLY E. MODELS CONT TO BE
IN ALIGNMENT WITH LO AS IT MAKES A BIG CIRCLE THRU W GRT LKS TDY
THRU SUN...THEN SHOVES OFF TO THE E ON MON AS MID/UPR RIDGE BLDS IN
PLAINS.
SCT SHRA/TSRA MOVG THRU C/E CWA EARLY THIS AM. REGENERATION AGAIN
THIS AFTN/EVE WITH PARTIAL SS AS COLD POOL MOVS OVRHD /5H TEMPS AS
LO AS M25 TO M28/.
SAT AFTN MSTR AND INSTABILITY INDICES A LTL MORE FAVORABLE FOR
TSRA AS TROF SWINGS THRU...THO MSTR SUPPLY STILL NOT GREAT.
MOS TEMPS IN GOOD AGREEMENT IN W CWA WITH READINGS A DEG OR TWO LWR
TDY THAN YDY AS CENTER OF COOL AIR ARRIVES WITH DRFTG LO. A LTL
MORE MOS DISAGREEMENT IN E CWA...WL LEAN TWD COOLER MAV.
.IWX...NONE.
TAR
In the hours before
Special weather statement, May 25, 5:00 AM EST, 5 hours 23 minutes before
INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005-
015-016-024-025-251600-
SEVERE WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTHERN INDIANA
500 AM EST FRI MAY 25 2001
LOW PRESSURE OVER NORTHERN ILLINOIS TODAY WILL BRING SCATTERED
THUNDERSTORMS TO THE AREA THIS AFTERNOON. ALTHOUGH THE STRONGEST
STORMS MAY PRODUCE SOME HAIL...WIDESPREAD SEVERE WEATHER IS NOT
EXPECTED AND SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
THERE IS A POSSIBILITY OF COLD AIR FUNNELS TODAY. COLD AIR FUNNELS
ARE USUALLY HARMLESS AND VERY RARELY TOUCH THE GROUND. HOWEVER...COLD
AIR FUNNELS HAVE BEEN KNOWN TO BRIEFLY TOUCH DOWN AS SMALL...WEAK
TORNADOES. IF YOU SEE A FUNNEL CLOUD TODAY...DO NOT PANIC BUT DO KEEP
AN EYE ON IT FROM A SAFE DISTANCE.
ALSO...WATERSPOUTS WILL BE POSSIBLE ALONG THE SHORES OF LAKE MICHIGAN
TODAY.
Tornado, St. Joseph
- When
- May 25, 10:23 AM EST
- Where
- St. Joseph County, 1 mi N of Sturgis
- Rating
- F0
- Path length
- 0.1 mi
- Path width
- 10 yd
- Reported by
- FIRE DEPT/RESCUE SQUAD
- Coordinates
- 41.817, -85.417
Brief touchdown in field near airline road. No damage.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Damaging Wind in Maryland, May 25, 2001$525,000 · F1 · 10 events
- Hail in Florida, May 25, 2001$100,000 · 1.75 in hail · 1 event
- Damaging Wind in Texas, May 25, 2001$80,000 · 1 event
- Hail and Damaging Wind in Michigan, May 25, 2001$25,000 · 1 in hail · 6 events
- Hail and Damaging Winds in Virginia, May 25, 2001$19,000 · 0.75 in hail · 8 events
- Dense Fog in Wisconsin, May 25, 20015 events
- Hail in Ohio, May 25, 20011 in hail · 5 events
- Hail and Damaging Winds in Florida, May 25, 2001$10,000 · 1 in hail · 5 events
- Heavy Rain in Maryland, May 25 to 26, 20015 events
- Dense Fog in Wisconsin, May 25 to 26, 20015 events
- Hail in South Carolina, May 25, 20011 in hail · 5 events
- Hail and Damaging Wind in North Carolina, May 25, 20011 in hail · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5243010.